Alert archive / Connecticut / Flash Flood Warnings in 2018
Flash Flood Warning 41, NWS New York, NY
NWS New York, NY issued this flash flood warning at Sep 25, 2018, 3:15 PM EDT for Greater Bridgeport Planning Region, Connecticut. It was in force for 5 hr. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 25, 2018, 3:15 PM EDT (19:15 UTC)
- Expired
- Sep 25, 2018, 7:45 PM EDT
- In force
- 5 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The Brookhaven radar (KOKX), 51 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 3:20 PM EDT | FLASH FLOOD | Old Greenwich, CT | SEVERAL STREETS FLOODED IN TOWN INCLUDING LOCKWOOD AVENUE AND SOUND BEACH AVENUE AND BENJAMIN STREET WITH AT LEAST TWO FEET OF STANDING WATER AND IMPASSABLE ROADS |
| Sep 25, 3:30 PM EDT | FLASH FLOOD | Stamford, CT | A SCHOOL BUS WITH 31 CHILDREN WAS STRANDED ON DALE STREET DUE TO FLOODING AND HAD TO BE RESCUED. |
| Sep 25, 3:45 PM EDT | FLASH FLOOD | Old Greenwich, CT | FLOODING CONTINUES AT WESSKUM ROAD AND SOUND BEACH AVENUE, AND HARDING ROAD AND LADDINS ROCK ROAD WITH ROADS CLOSED |
| Sep 25, 3:45 PM EDT | FLASH FLOOD | Old Greenwich, CT | SHADY BROOK LANE AND MIDBROOK LANE IMPASSABLE WITH UP TO TWO FEET OF WATER. |
| Sep 25, 4:30 PM EDT | FLASH FLOOD | East Norwalk, CT | I 95 CLOSED SOUTHBOUND AT EAST AVENUE EXIT 16 WITH CAR STUCK IN WATER AND POLICE ON SCENE |
| Sep 25, 4:30 PM EDT | FLASH FLOOD | South Norwalk, CT | SEVERE STREET FLOODING REPORTED AT MEADOW STREET AND WILSON AVENUE WITH CAR STUCK IN WATER AND SUBMERGED HALFWAY |
| Sep 25, 5:15 PM EDT | FLASH FLOOD | Toilsome Hill, CT | THE HORSE HAVEN BROOK IS OVER ITS BANKS FLOODING THE AREA OF PARK AVENUE AND BRION DRIVE. MULTIPLE CARS ARE SUBMERGED IN SEVERAL FEET OF FLOWING FLOOD WATERS. |
| Sep 25, 5:49 PM EDT | FLASH FLOOD | Fairfield, CT | NUMEROUS PEOPLE TRAPPED IN VEHICLES ON BENNETT STREET |
| Sep 25, 6:00 PM EDT | FLASH FLOOD | Easton, CT | 50 WATER RESCUES PERFORMED BY LOCAL FIRE DEPARTMENT AND EMERGENCY MANAGEMENT |
| Sep 25, 6:30 PM EDT | FLASH FLOOD | Fairfield, CT | FIREFIGHTERS RESCUED MOTHER AND CHILD FROM FLOODED CAR AT BROOKSIDE AND SAMP MORTOR. |
| Sep 25, 7:15 PM EDT | FLASH FLOOD | Bridgeport, CT | 15 WATER RESCUES FROM OUT OF VEHICLES PEFORMED BY LOCAL FIRE DEPARTMENT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 457 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 413 m²/s²
- 0-3 km storm-relative helicity
- 577 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
524
WGUS51 KOKX 251915
FFWOKX
CTC001-252215-
/O.NEW.KOKX.FF.W.0041.180925T1915Z-180925T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
315 PM EDT TUE SEP 25 2018
The National Weather Service in Upton NY has issued a
* Flash Flood Warning for...
Fairfield County in southern Connecticut...
* Until 615 PM EDT.
* At 315 PM EDT, Doppler radar indicated heavy rain across the
warned area. Flash flooding is expected to begin shortly.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
* Some locations that will experience flooding include...
Bridgeport, Stamford, Norwalk, Danbury, Milford, Shelton, New
Canaan, Newtown, Fairfield, Greenwich, Stratford, Trumbull,
Westport, Ridgefield and Darien.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 4130 7306 4123 7311 4119 7312 4117 7311
4115 7317 4115 7319 4111 7327 4112 7329
4110 7334 4109 7335 4109 7336 4100 7359
4100 7360 4099 7361 4121 7350 4121 7348
4131 7355 4138 7341 4139 7318
$$
FEB4 follow-up statements
814
WGUS71 KOKX 252113
FFSOKX
Flash Flood Statement
National Weather Service New York NY
513 PM EDT TUE SEP 25 2018
CTC001-252215-
/O.CON.KOKX.FF.W.0041.000000T0000Z-180925T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fairfield CT-
513 PM EDT TUE SEP 25 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
FAIRFIELD COUNTY...
At 513 PM EDT, Doppler radar indicated heavy rain across the warned
area. Up to four inches of rain have already fallen. Flash flooding
is already occurring.
Some locations that will experience flooding include...
Bridgeport, Stamford, Norwalk, Danbury, Milford, Shelton, New Canaan,
Newtown, Fairfield, Greenwich, Stratford, Trumbull, Westport,
Ridgefield and Darien.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 4130 7306 4123 7311 4119 7312 4117 7311
4115 7317 4115 7319 4111 7327 4112 7329
4110 7334 4109 7335 4109 7336 4100 7359
4100 7360 4099 7361 4121 7350 4121 7348
4131 7355 4138 7341 4139 7318
$$
MALOIT284
WGUS71 KOKX 252200
FFSOKX
Flash Flood Statement
National Weather Service New York NY
600 PM EDT TUE SEP 25 2018
CTC001-252215-
/O.CON.KOKX.FF.W.0041.000000T0000Z-180925T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fairfield CT-
600 PM EDT TUE SEP 25 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
SOUTHERN FAIRFIELD COUNTY...
At 600 PM EDT, Doppler radar indicated heavy rain across the warned
area. Up to three inches of rain have already fallen. Flash flooding
is already occurring.
Some locations that will experience flooding include...
Bridgeport, Norwalk, Shelton, Newtown, Fairfield, Stratford,
Trumbull, Westport, Monroe, Wilton, Derby, Weston, Redding and
Easton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 4133 7312 4130 7306 4129 7307 4128 7309
4126 7309 4123 7311 4118 7312 4117 7311
4115 7317 4115 7319 4111 7327 4112 7329
4110 7334 4109 7335 4109 7336 4125 7343
4139 7329 4139 7318
$$
MALOIT983
WGUS51 KOKX 252202
FFWOKX
CTC001-252345-
/O.EXT.KOKX.FF.W.0041.000000T0000Z-180925T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
602 PM EDT TUE SEP 25 2018
The National Weather Service in Upton NY has extended the
* Flash Flood Warning for...
Southern Fairfield County in southern Connecticut...
* Until 745 PM EDT.
* At 602 PM EDT, Doppler radar indicated heavy rain across the
warned area. Up to four to five inches of rain have already
fallen. Flash flooding is already occurring.
* Some locations that will experience flooding include...
Bridgeport, Norwalk, Shelton, Newtown, Fairfield, Stratford,
Trumbull, Westport, Monroe, Wilton, Derby, Weston, Redding and
Easton.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 4133 7312 4130 7306 4129 7307 4128 7309
4126 7309 4123 7311 4118 7312 4117 7311
4115 7317 4115 7319 4111 7327 4112 7329
4110 7334 4109 7335 4109 7336 4125 7343
4139 7329 4139 7318
$$
MALOIT254
WGUS71 KOKX 252303
FFSOKX
Flash Flood Statement
National Weather Service New York NY
703 PM EDT TUE SEP 25 2018
CTC001-252345-
/O.CON.KOKX.FF.W.0041.000000T0000Z-180925T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fairfield CT-
703 PM EDT TUE SEP 25 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
SOUTHERN FAIRFIELD COUNTY...
At 703 PM EDT, Doppler radar indicated heavy rain across the warned
area. Over five inches of rain have fallen. Flash flooding is
already occurring.
Some locations that will experience flooding include...
Bridgeport, Norwalk, Shelton, Fairfield, Stratford, Trumbull,
Westport, Monroe, Wilton, Derby, Weston and Easton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4133 7312 4130 7306 4128 7309 4126 7309
4123 7311 4118 7312 4117 7311 4115 7317
4115 7319 4111 7327 4112 7329 4110 7334
4109 7335 4109 7336 4118 7340 4139 7318
$$
MALOITWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 2:26 PM EDT, 49 minutes earlier.
Area forecast discussion, Sep 25, 2:26 PM EDT, 49 minutes before
Area Forecast Discussion
National Weather Service New York NY
226 PM EDT Tue Sep 25 2018
.SYNOPSIS...
A warm front will slowly move through the region this afternoon
and evening. A cold front will move across the area Wednesday
and Wednesday night. High pressure then builds north of the
region through late week, as low pressure moves along a stalled
frontal boundary south of the area. A stronger area of high
pressure builds from the west through the weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Band of heavy rain over portions of NE NJ and into the Lower
Hudson Valley has been producing between 2 and 4 inches of rain
and has prompted the issuance of flood advisories and flash
flood warnings. Latest hi res guidance has this area slowly
shifting east through the afternoon. Warm front will lift through
the area this aftn and eve. Have added thunder into the forecast
with the passage of the warm front and the environment becoming
unstable from SW to NE aft 18z.
There is a high rip current risk for the Atlantic beaches
today.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
As the warm front lifts north of the region, steady rain will
transition to light showers. Eastern areas may continue with
some moderate to briefly heavy rain at times. Thereafter, the
rest of the night should feature a chance for light rain showers
and very humid conditions. With abundant low level moisture,
patchy fog will be possible across the entire area. Some
guidance is indicating that the fog may be dense, especially
with dew points rising into the lower 70s region-wide. However,
there was not enough confidence to include dense fog in the
forecast.
A cold front will approach on Wednesday. Pre-frontal trough
associated with the front moves into the region late in the day.
Elevated instability will allow for a slight chance for
thunderstorms in the morning. As the day progresses, there will
be a better chance for thunderstorms in the afternoon. With a
very moist air mass in place and strong winds aloft, some
storms may be strong as we head into the afternoon. Gusty winds
would therefore be possible with any thunderstorms. Lifted
indices in the -2 to -4 range indicates some threat for severe
thunderstorms, especially with the cold front approaching. Some
of these storms could produce damaging winds, but right now that
is a low threat.
There is a high rip current risk for the Atlantic beaches
Wednesday.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
The cold front moves across the region Wednesday night with the
continued threat of showers and thunderstorms, some which may be
capable of producing heavy rainfall and strong gusty winds.
High pressure then builds north of the region on Thursday.
Meanwhile, the cold front stalls south of the area with an area of
low pressure expected to travel along the front, possibly bringing
another chance of precipitation to the region on thursday night and
early Friday.
A stronger area of high pressure builds into the area this weekend,
with dry weekend expected.
High temperatures Thursday through the weekend will climb into the
upper 60s and 70s.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Warm front slowly works north across the area through tonight,
but may struggle to do so across the Lower Hudson Valley until
after daybreak Wednesday. Cold front approaches from the west
on Wednesday.
Widespread showers and scattered thunderstorms this afternoon
will dissipate in coverage by early this evening. Mainly
MVFR/IFR ceilings this afternoon, and then IFR tonight.
There is moderate uncertainty this afternoon and evening
with the ceiling forecast following the warm frontal passage.
Ceilings could potentially vary significantly at times, possibly
going VFR.
Winds will be gusty along the coast this afternoon, with
sustained speeds near 15kt and gusts 20-25kt. The winds become
more SE and then S after the warm front passage at 10 kt or
less. Light and variable winds may prevail across the Lower
Hudson Valley. S-SW winds of 10 to 15 kt expected on Wednesday.
...NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component fcsts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Potential for significant variability in
ceilings/vsbys following the warm frontal passage.
KLGA TAF Comments: Potential for significant variability in
ceilings/vsbys following the warm frontal passage.
KEWR TAF Comments: Potential for significant variability in
ceilings/vsbys following the warm frontal passage.
KTEB TAF Comments: Potential for significant variability in
ceilings/vsbys following the warm frontal passage.
KHPN TAF Comments: Possible improvement to MVFR this afternoon.
KISP TAF Comments: Potential for significant variability in
ceilings/vsbys following the warm frontal passage.
.OUTLOOK FOR 12Z WEDNESDAY THROUGH SUNDAY...
.Wednesday...Showers/tstms with MVFR or lower at times, mainly
in the afternoon/evening.
.Thursday...VFR.
.Thursday night-Friday morning...MVFR possible, low chance of
showers.
.Friday afternoon-Sunday...VFR.
&&
.MARINE...
Have extended the SCA on western LI Sound and NY Harbor through
6pm as winds remain between 25 and 30 kt. No other changes to
headlines at this time. Gusts over the ocean have been
decreasing due to strengthening inversion, but seas remain
elevated.
Winds are expected to fall below SCA levels by this eve, but
seas on the ocean will remain at or above 5 ft through Thu.
Seas should eventually fall below 5 ft Thursday night and Friday
as the pressure gradient relaxes. Seas are expected to remain
below SCA levels through the weekend.
&&
.HYDROLOGY...
Basin average rainfall amounts of 1 to 2 inches is expected
through Wed night, with locally higher amounts possible. The
potential for localized flash flooding remains through the aftn.
Moderate to locally heavy rainfall will be possible Wednesday
and Wednesday evening. Localized flooding is possible Wednesday.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) remains off
the air for an extended period of time.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...High Rip Current Risk until 9 PM EDT this evening for NYZ075-
080-081-178-179.
NJ...None.
MARINE...Small Craft Advisory until 6 PM EDT this evening for ANZ330-
335-338-340-345.
Small Craft Advisory until 6 AM EDT Thursday for ANZ350-353-
355.
&&Hazardous weather outlook, Sep 25, 5:49 AM EDT, 9 hours 26 minutes before
Hazardous Weather Outlook National Weather Service New York NY 549 AM EDT Tue Sep 25 2018 ANZ330-335-338-345-353-355-CTZ005>012-NJZ002-004-006-103>108- NYZ067>074-078-079-176-177-261000- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- South Shore Bays from Jones Inlet through Shinnecock Bay- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm-Northern Fairfield- Northern New Haven-Northern Middlesex-Northern New London- Southern Fairfield-Southern New Haven-Southern Middlesex- Southern New London-Western Passaic-Eastern Passaic-Hudson- Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Northwestern Suffolk-Northeastern Suffolk- Northern Queens-Northern Nassau- 549 AM EDT Tue Sep 25 2018 This Hazardous Weather Outlook is for Atlantic coastal waters, southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. SPC has placed the area in a slight risk for severe thunderstorms on Wednesday. The main threat with these storms will be gusty winds. Some storms may become severe, with damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ075-178-179-261000- Kings (Brooklyn)-Southern Queens-Southern Nassau- 549 AM EDT Tue Sep 25 2018 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. SPC has placed the area in a slight risk for severe thunderstorms on Wednesday. The main threat with these storms will be gusty winds. Some storms may become severe, with damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ080-261000- Southwestern Suffolk- 549 AM EDT Tue Sep 25 2018 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. SPC has placed the area in a slight risk for severe thunderstorms on Wednesday. The main threat with these storms will be gusty winds. Some storms may become severe, with damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ340-350-261000- Peconic and Gardiners Bays- Moriches Inlet NY to Montauk Point NY out 20 nm- 549 AM EDT Tue Sep 25 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ081-261000- Southeastern Suffolk- 549 AM EDT Tue Sep 25 2018 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Local storm report, Sep 25, 1:24 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
124 PM EDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM FLASH FLOOD ENGLEWOOD CLIFFS 40.88N 73.95W
09/25/2018 BERGEN NJ TRAINED SPOTTER
VEHICLE STUCK IN FLOOD WATER ON DEBORAH TERRACE.
&&
CJBLocal storm report, Sep 25, 1:33 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
133 PM EDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM FLASH FLOOD BRONX 40.85N 73.87W
09/25/2018 BRONX NY BROADCAST MEDIA
MOSHULU PARKWAY AT I87 INTERCHANGE FLOODED.
&&
CJBLocal storm report, Sep 25, 2:14 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
214 PM EDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM FLASH FLOOD WHITE PLAINS 41.02N 73.76W
09/25/2018 WESTCHESTER NY DEPT OF HIGHWAYS
BRONX RIVER PARKWAY CLOSED DUE TO FLOODING BETWEEN
GREENACRES AVENUE AND TARRYTOWN ROAD.
&&
FIGLocal storm report, Sep 25, 2:29 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
229 PM EDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM FLASH FLOOD 1 NNW WEST BERGEN 40.72N 74.09W
09/25/2018 HUDSON NJ DEPT OF HIGHWAYS
FLOODING ON US 1 AND 9 TRUCK ROUTE BOTH DIRECTIONS
APPROACHING NJ 440 WITH ALL LANES CLOSED.
&&
JELocal storm report, Sep 25, 2:45 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
245 PM EDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM FLASH FLOOD 1 SSW KEARNY 40.73N 74.13W
09/25/2018 ESSEX NJ DEPT OF HIGHWAYS
FLOODING ON PULASKI SKYWAY NORTHBOUND AT US 1 AND 9
TRUCK ROUTE AT RAYMOND BLVD WITH ALL LANES CLOSED
&&
JELocal storm report, Sep 25, 2:54 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
254 PM EDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM FLASH FLOOD MARION 40.74N 74.08W
09/25/2018 HUDSON NJ DEPT OF HIGHWAYS
FLOODING ON NJ 7 EASTBOUND APPROACHING CHARLOTTE CIRCLE
WITH ALL LANES CLOSED.
&&
JEThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 5:04 AM EDT | Coastal Flood Statement | OKX | Greater Bridgeport Planning Region | 9 hr |
| Sep 25, 12:02 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 4 hr |
| Sep 25, 12:58 PM EDT | Flash Flood Warning | OKX | Greater Bridgeport Planning Region | 5 hr |
| Sep 25, 3:54 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 2 hr |
| Sep 25, 4:04 PM EDT | Areal Flood Advisory | OKX | Naugatuck Valley Planning Region | 116 min |
| Sep 25, 4:16 PM EDT | Special Weather Statement | OKX | 44 min | |
| Sep 25, 4:25 PM EDT | Flash Flood Warning | OKX | Naugatuck Valley Planning Region | 4 hr |
| Sep 25, 4:59 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 2 hr |
| Sep 25, 5:03 PM EDT | Special Weather Statement | OKX | 42 min | |
| Sep 25, 5:50 PM EDT | Flash Flood Warning | OKX | Naugatuck Valley Planning Region | 85 min |
| Sep 25, 6:10 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 2 hr |
| Sep 25, 6:31 PM EDT | Flash Flood Warning | OKX | Lower Connecticut River Valley Planning Region | 4 hr |
| Sep 25, 6:54 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 2 hr |
| Sep 25, 7:00 PM EDT | Flash Flood Warning | OKX | Naugatuck Valley Planning Region | 4 hr |
| Sep 25, 7:11 PM EDT | Flash Flood Warning | OKX | Naugatuck Valley Planning Region | 64 min |
| Sep 25, 7:22 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 113 min |
| Sep 25, 7:36 PM EDT | Flash Flood Warning | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 3 hr |
Nearby
Flash Flood Warnings in Connecticut, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.